Connect with others who understand.

sign up log in
About myRAteam
Real members of myRAteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

For The Past Month Have Had Numb Feet And Tingling Burning Sensations. . Anyone Had This Experience?

For The Past Month Have Had Numb Feet And Tingling Burning Sensations. . Anyone Had This Experience?

I have rheumatoid arthritis and all of a sudden got tingling in feet and numbness and burning sensation. Not getting any joy from doctor or rheumatologist.
Am on 25 mg of Lyrica and that is taking the edge of it but feet are still tingling and numb.

A myRAteam Member said:

Hi Sharon ,,, I sympathize with you as I suffer from the same condition .Your symptoms are typical of that of a condition known as peripheral neuropathy ,sadly a spin off from Rheumatoid arthritis .The Peripheral nervous system is a seperate nervous system outside the brain and spinal cord .The main function of the peripheral nervous system is to connect the central nervous system to the limbs and organs serving as a communication relay going back and forth between the spinal cord and the brain .Peripheral neuropathy is damage to the peripheral nervous system .My condition is very similar to your's as I to suffer with numbness to my toes and a few of the tips of my fingers .I experience terrible burning sensation most nights (on 100 mg's lyrica)as well as electric type shocks up and down my lower legs ,,I also have developed edemas (swelling around my lower legs as a result of the neuropathy and the worst is the damage to the mylen protecting the nerve ends under my feet making walking a real painful challenge and experience ,, I have trained my mind to be positive and walk through the pain barrier ,, and try and remain as positive as I possibly can .My suggestion to you is that you get a referral from your doctor to be examined by a neurologist ,, asap .I sincerely hope that your condition does not get worse ,,and have to experience the pain and discomfort of damage to your peripheral nerves under your feet ,,it is like walking on glass ,, I sincerely hope that I have given you a bit of an insight into your condition .I must stress I am an accountant NOT A MEDICAL DOCTOR .Best for a neurologist to diagnose your condition .,Hopefully I have been of some assistance ,,Best of luck for 2017 ,big hugs and try and smile each day and be as positive as you can be,,, best of luck for 2017,much health and happiness ,,,,

posted over 5 years ago
A myRAteam Member said:

Hi Sharon

So sorry to hear that you had a bad night ,,,,

Sadly Lyrica has it's side effects ,,it is a potent drug used to treat epilepsy ,fibromyalgia and generalised anxiety disorders .I also have days where I feel totally buggered from the drug ,, we are in a very difficult position as the burning sensation at night can be quite debilitating and have a detrimental effect to our sleep ,, the drug is certainly not a cure but used to take off the edge to this burning sensation that we experience ,,.A very difficult scenario .Not sure about the side effects on eyes ,best you discuss this with your GP .As mentioned before the best advice I can give you is for you to see a neurologist who can make sure that you are properly medicated and diagnosed ,,, I have not had any electrotherapy treatment but I have read that it does have positive effects ,Best to discuss this with a neurologist ,,try keeping positive ,,It is very difficult to work a 9 to 5 job ,, try and discuss your condition with your boss and see if you are able to work more flexible hours ,,, best of luck keep smiling and remain positive ,,,

posted over 5 years ago
A myRAteam Member said:

I have the same thing my doctor did blood work and found out I have autoimmune neuropathy.

posted about 5 years ago
A myRAteam Member said:

I have RA and experience the same symptoms. My doctor put me on Gabapentin, 300 MG 3 times a day. It is helping.

posted over 5 years ago
A myRAteam Member said:

I'm taking Gabapentin for the same but still experiencing the tingling and burning sensations.

posted over 5 years ago
Already a Member? Log in
myRAteam My rheumatoid arthritis Team

Want to stay up to date on the latest news and articles about RA?